Alert archive / Indiana / Wind Advisories in 2008

Wind Advisory 10, NWS Northern Indiana

December 14, 200821 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this wind advisory at Dec 14, 2008, 4:35 AM EST for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Dec 14, 2008, 7:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 4:35 AM EST (09:35 UTC)
In effect from
Dec 14, 2008, 7:00 AM EST
Expired
Dec 15, 2008, 9:56 AM EST
In force
27 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 140935
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 AM EST SUN DEC 14 2008

...WINDY CONDITIONS EXPECTED INTO MONDAY MORNING...

.SOUTH WINDS WILL INCREASE TODAY AND BECOME SOUTHWEST TONIGHT
AHEAD OF A STRONG COLD FRONT. SUSTAINED WINDS OF 30 TO 40 MPH WITH
GUSTS TO 45 MPH ARE EXPECTED INTO MONDAY MORNING. WINDS WILL SHIFT
TO THE WEST AFTER THE FRONT PASSES MONDAY MORNING. WINDS WILL 
DIMINISH MONDAY AFTERNOON AS THE FRONT MOVES EAST OF THE AREA.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-141745-
/O.NEW.KIWX.WI.Y.0010.081214T1200Z-081215T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
435 AM EST SUN DEC 14 2008 /335 AM CST SUN DEC 14 2008/

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST /9 AM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST /9 AM CST/
MONDAY. 

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 45 MPH
EARLY TODAY. THE WINDS WILL BECOME SOUTHWEST TONIGHT...AND THEN
WEST BEHIND THE COLD FRONT MONDAY. WINDS WILL DIMINISH MONDAY
AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
6 follow-up statements
000 
WWUS73 KIWX 141746
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 PM EST SUN DEC 14 2008

...WINDY CONDITIONS EXPECTED INTO MONDAY MORNING...

.SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND BECOME
SOUTHWEST TONIGHT AHEAD OF A STRONG COLD FRONT. SUSTAINED WINDS OF
25 TO 35 MPH WILL PERSIST INTO MONDAY MORNING. WIND GUSTS OF UP
TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON BUT WILL BECOME MORE
PREVALENT ON MONDAY AS WINDS SHIFT TO THE WEST AND NORTHWEST.
WINDS WILL DIMINISH MONDAY AFTERNOON AS THE FRONT MOVES EAST OF
THE AREA.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-150200-
/O.CON.KIWX.WI.Y.0010.000000T0000Z-081215T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1246 PM EST SUN DEC 14 2008 /1146 AM CST SUN DEC 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/
MONDAY...

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS AFTERNOON. THE WINDS WILL BECOME SOUTHWEST TONIGHT...AND THEN
WEST BEHIND THE COLD FRONT MONDAY. WINDS WILL DIMINISH MONDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...OR
WIND GUSTS OF 45 MPH OR MORE...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS73 KIWX 142031
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST SUN DEC 14 2008

...WINDY CONDITIONS EXPECTED INTO MONDAY MORNING...

.SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE INTO THE EVENING HOURS
WITH A FEW GUSTS TO 45 MPH POSSSIBLE. THE STRONGEST WINDS WILL
ARRIVE ALONG AND BEHIND A STRONG COLD FRONT WHEN WINDS WILL
INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT INTO
MONDAY MORNING. WINDY CONDITIONS WILL PERSIST THROUGH THE DAY BUT
SHOULD SUBSIDE BELOW ADVISORY CRITERIA BY AFTERNOON. 

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-150445-
/O.CON.KIWX.WI.Y.0010.000000T0000Z-081215T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
331 PM EST SUN DEC 14 2008 /231 PM CST SUN DEC 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/
MONDAY...

SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE INTO THE EVENING HOURS
WITH A FEW GUSTS TO 45 MPH POSSSIBLE. THE STRONGEST WINDS WILL
ARRIVE ALONG AND BEHIND A STRONG COLD FRONT WHEN WINDS WILL
INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT INTO
MONDAY MORNING. WINDY CONDITIONS WILL PERSIST THROUGH THE DAY BUT
SHOULD SUBSIDE BELOW ADVISORY CRITERIA BY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR WIND GUSTS OF 45 MPH OR MORE...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIWX 142140 CCA
NPWIWX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST SUN DEC 14 2008

...WINDY CONDITIONS EXPECTED INTO MONDAY MORNING...

.SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE INTO THE EVENING HOURS
WITH A FEW GUSTS TO 45 MPH POSSIBLE. THE STRONGEST WINDS WILL
ARRIVE ALONG AND BEHIND A STRONG COLD FRONT WHEN WINDS WILL
INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT INTO
MONDAY MORNING. WINDY CONDITIONS WILL PERSIST THROUGH THE DAY BUT
SHOULD SUBSIDE BELOW ADVISORY CRITERIA BY AFTERNOON. 

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-150445-
/O.CON.KIWX.WI.Y.0010.000000T0000Z-081215T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
331 PM EST SUN DEC 14 2008 /231 PM CST SUN DEC 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/
MONDAY...

SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE INTO THE EVENING HOURS
WITH A FEW GUSTS TO 45 MPH POSSIBLE. THE STRONGEST WINDS WILL
ARRIVE ALONG AND BEHIND A STRONG COLD FRONT WHEN WINDS WILL
INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT INTO
MONDAY MORNING. WINDY CONDITIONS WILL PERSIST THROUGH THE DAY BUT
SHOULD SUBSIDE BELOW ADVISORY CRITERIA BY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR WIND GUSTS OF 45 MPH OR MORE...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIWX 150255
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 PM EST SUN DEC 14 2008

...WINDY CONDITIONS EXPECTED INTO MONDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE UPPER GREAT
LAKES TONIGHT WHILE THE COLD FRONT ASSOCIATED WITH IT SWEEPS
EASTWARD ACROSS NORTHERN INDIANA...SOUTHERN MICHIGAN...AND INTO
NORTHWEST OHIO RESULTING IN VERY WINDY CONDITIONS AT TIMES.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-151100-
/O.CON.KIWX.WI.Y.0010.000000T0000Z-081215T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
955 PM EST SUN DEC 14 2008 /855 PM CST SUN DEC 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/
MONDAY. 

WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH ARE EXPECTED
OVERNIGHT AND EARLY MONDAY AS A STRONG COLD FRONT MOVES THROUGH
THE AREA.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR WIND GUSTS OF 45 MPH OR MORE...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIWX 151055
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 AM EST MON DEC 15 2008

...WINDY CONDITIONS EXPECTED THIS MORNING...

.STRONG WINDS WILL CONTINUE EARLY THIS MORNING BEHIND A COLD
FRONT. WINDS OF 20 TO 35 MPH WITH AN ISOLATED GUST TO 50 MPH IS
POSSIBLE. WINDS WILL DIMINISH THIS AFTERNOON.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-151500-
/O.CON.KIWX.WI.Y.0010.000000T0000Z-081215T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
555 AM EST MON DEC 15 2008 /455 AM CST MON DEC 15 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/
THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS
MORNING. 

WINDS OF 20 TO 35 MPH ACCOMPANIED BY AN ISOLATED GUST TO 50 MPH
ARE EXPECTED EARLY THIS MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER...
OR WIND GUSTS OF 45 MPH OR MORE...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIWX 151456
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
956 AM EST MON DEC 15 2008

...BREEZY CONDITIONS TO CONTINUE INTO THIS AFTERNOON...

.WINDS HAVE DIMINISHED IN INTENSITY THROUGH THE MORNING HOURS AS
THE STRONG COLD FRONT MOVES EAST...AND THIS TREND SHOULD CONTINUE
INTO THE AFTERNOON. BREEZY CONDITIONS WILL LIKELY PERSIST THROUGH
AT LEAST THE AFTERNOON HOURS BEFORE GRADUALLY DIMINISHING LATER
TONIGHT. 

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-151600-
/O.CAN.KIWX.WI.Y.0010.000000T0000Z-081215T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
956 AM EST MON DEC 15 2008 /856 AM CST MON DEC 15 2008/

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ALLOWED THE WIND
ADVISORY TO EXPIRE.

BREEZY CONDITIONS ARE STILL POSSIBLE THROUGH THE AFTERNOON HOURS
TODAY. ISOLATED WIND GUSTS UP TO 35 MPH ARE STILL POSSIBLE...BUT
SHOULD DIMINISH DURING THE AFTERNOON HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 14, 1:36 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Dec 14, 1:36 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
136 AM EST SUN DEC 14 2008

.AVIATION...
VERY STRONG LOW LEVEL FLOW WILL PERSIST THROUGH THE PERIOD AHEAD
OF AN APPROACHING SURFACE LOW AND ASSOCIATED COLD FRONT. SOME
LIGHT PRECIPITATION IS POSSIBLE EARLY GIVEN BOTH LOW LEVEL FORCING
AND SOME UPPER LEVEL SUPPORT. LOW LEVEL MOISTURE WILL INCREASE
AND CIGS WILL BECOME MVFR...WITH SBN BCMG IFR LATE. THE FRONT IS
NOT EXPECTED TO PASS UNTIL AFTER THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 649 PM EST SAT DEC 13 2008/

UPDATE... WAA RESULTING IN CONTD RISING TEMPS THIS EVE WITH ALL
AIRPORTS IN CWA REPORTING TEMPS ABOVE FREEZING ATTM. VERY LIGHT
PRECIP THIS EVE HAS BEEN TRANSITIONING FROM SNOW TO SLEET TO RAIN
ACROSS THE NE. CONTD WAA AND ISENT LIFT OVERNIGHT SHOULD KEEP
TEMPS STEADY OR SLOWLY RISING... AND ALSO MAY RESULT IN SOME
SHOWERS...WITH BEST CHC OF MEASURABLE PRECIP OVER NW 1/2 OF CWA
WHERE A LITTLE DEEPER MOISTURE WILL BE IN PLACE. WILL UPDATE ZONES
THIS EVE TO REFLECT TREND TO LIQUID PRECIP OVERNIGHT AND TO MAKE
SLIGHT ADJUSTMENTS TO TEMPS.

PREV DISCUSSION... /ISSUED 334 PM EST SAT DEC 13 2008/

SHORT TERM...
TONIGHT INTO SUNDAY NIGHT.

INCREASING ISENTROPIC LIFT CONTINUES TO FLY INTO THE AREA WITH LOW
LEVEL FLOW COMING UP AS ADVERTISED IN THE 60 TO 75 KT RANGE. MOST
OF THIS WIND IS REMAINING ALOFT AT THIS TIME AND INCREASING
INVERSION SHOULD KEEP THE HIGHEST WINDS ABOVE THE SFC. RADAR
RETURNS COVER THE AREA BACK INTO MISSOURI BUT MUCH OF THIS IS
DRIZZLE OR VERY LIGHT RAIN. ROCKFORD ILLINOIS HAS COME IN WITH
SLEET AS WELL AND GIVEN AMOUNT OF DRY AIR SEEMS REASONABLE. HAVE
ADJUSTED GRIDS SOMEWHAT TONIGHT TO MOVE UP PRECIP TIMING BUT WILL
KEEP IT ON THE LOW SIDE AS AMOUNT OF DRY AIR IN PLACE WILL TAKE
SOME TIME TO FULLY OVERCOME. CONCERNS FOR FREEZING PRECIP ARE
DIMINISHING AS MOST SPOTS ALREADY ABOVE FREEZING AND WITH CLOUDS
AND CONTINUED ADVECTION SHOULD SEE AT MOST A FEW DEGREE DROP BUT
MAINLY EXPECTING STEADY OR RISING TEMPS.

STILL LOOKS LIKE POTENTIAL FOR DRY CONDITIONS IN THE WARM SECTOR
ON SUNDAY. AMOUNT OF CLOUD COVER WILL ALSO BE OF CONCERN AND WILL
BE A KEY IN TEMPS AND WINDS AS WELL. HAVE KEPT WITH PREVIOUS TEMP
FORECAST. IF CLOUDS HOLD ON THEN THESE SHOULD WORK FINE BUT IF WE
CAN GET SOME SUN THEN WILL NEED TO GO UP A CATEGORY OR SO IN MANY
AREAS. IN TERMS OF WINDS...LOOKING AT A BORDERLINE ADVISORY
SITUATION WITH STRONG WIND FIELDS STILL ONGOING. THINK INVERSION
WILL HOLD BUT WILL BE CLOSE. AFTER COLLABORATION WILL HOLD OFF ON
ANY HEADLINES FOR NOW.

RAIN MOVES IN SUNDAY NIGHT FROM WEST TO EAST WITH GRIDS IN DECENT
SHAPE OVERALL. GFS AND EURO AGREE ON COLD AIR STARTING TO ARRIVE
AFTER MIDNIGHT BUT NAM HOLDS THINGS OFF TILL CLOSER TO MORNING.
FOR NOW WILL ADD IN A MIX MENTION IN THE FAR WEST TO BLEND AT THIS POINT.

LONG TERM...
SEVERAL SYSTEMS TO DEAL WITH THIS FORECAST. GFS EASING
INTO THE ECMWF SOLUTION. 1ST CONCERN IS WITH COLD FRONT THAT MOVES
THROUGH AREA EARLY MONDAY..WILL NEED TO DEAL WITH A CHANGEOVER TO
SNOW WITH SOME SLEET ON MONDAY BEFORE PRECIPITATION ENDS IN THE
EASTERN AREAS TUESDAY MORNING. WAVE MOVING ALONG THIS FRONT WILL
SPREAD A CHANCE OF SNOW BACK ACROSS THE AREA BY TUESDAY AFTERNOON
INTO TUESDAY NIGHT. HIGH PRESSURE BUILDS IN FOR WEDNESDAY AND
THURSDAY. MODELS DIVERGE FOR LATE WEEK SOLUTION. BOTH GFS AND ECMWF
BRING LOW PRESSURE ACROSS THE AREA BUT GFS MUCH FASTER. WILL
CURRENTLY FAVOR A BLEND OF THESE SOLUTIONS AND BRING IN CHANCE OF
SNOW FOR FRIDAY WITH A CHANCE OF SNOW AND RAIN IN THE AFTERNOON. NEW
RUN OF ECMWF STILL FASTER...WARMER AS WELL

HIGHS FOR THE PERIOD MOSTLY IN THE 30S WITH TUESDAY AND WEDNESDAY
THE COLDEST DAYS WITH SOME UPPER 20S. LOWS MOSTLY IN THE TEENS BUT
REACHING THE 20S ON FRIDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 3 PM EST MONDAY FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...SABONES
AVIATION...SKIPPER
UPDATE...TAYLOR
Hazardous weather outlook, Dec 13, 6:38 AM EST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 AM EST SAT DEC 13 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-141145-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
638 AM EST SAT DEC 13 2008 /538 AM CST SAT DEC 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR A LIGHT WINTRY MIX INCLUDING SLEET AND
FREEZING RAIN TONIGHT ESPECIALLY NORTH OF HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS WILL PERSIST SUNDAY INTO MONDAY. RAIN WILL
CHANGE TO SNOW FROM WEST TO EAST STARTING EARLY MONDAY...AND AS
TEMPERATURES FALL THROUGHOUT THE DAY ON MONDAY...RAPID FREEZING OF
UNTREATED WET ROADS WILL BE POSSIBLE...ESPECIALLY ON ELEVATED
SURFACES. LIGHT SNOW ACCUMULATIONS ARE LIKELY BY MONDAY EVENING.

THERE IS A CHANCE FOR A WINTER SYSTEM LATE NEXT WEEK...HOWEVER IT
REMAINS TOO EARLY FOR ANY SPECIFICS WITH RESPECT TO TIMING OR
INTENSITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-141145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
638 AM EST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS ARE EXPECTED TODAY AND TONIGHT WITH SOUTH GALES
TO 35 KNOTS WITH GUSTS TO 40 KNOTS. WAVES UP TO 6 FEET WILL
ACCOMPANY THE GALE FORCE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WINDS ARE EXPECTED SUNDAY INTO EARLY MONDAY WITH SOUTH
GALES TO 35 GUSTING TO 40 KNOTS ACCOMPANIED BY WAVES 4 TO 7 FEET.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

Nearby

Wind Advisories in Indiana, 2008Wind Advisories in Ohio, 2008Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.